2017, Number 6
Rev Méd Electrón 2017; 39 (6)
Misiara ÁAE, Ruiz HI, García GA, Jiménez VY, Torres MMB
PDF size: 389.41 Kb.
ABSTRACTThe most frequent drug adverse reactions are the skin ones, occurring in 2 % of the treatments; most of the times the diagnosis is reached by exclusion. The most feared one is the toxic epidermal necrolysis, presenting yearly up to 4 cases per million of inhabitants with a mortality occasionally reaching 70 %. The objective was presenting the case of a patient with toxic epidermal necrolysis because of the rarity of this disease, its high mortality and characteristic clinical evolution. The patient was a Gambian aged 29 years, with health antecedents, who after beginning an outpatient treatment with oral antibiotic for a facial pyodermitis, presented bullous lesions extended throughout all the body. The patient received support treatment, oral steroidal treatment and oral, parenteral and topic treatment with a wide spectrum antibiotic; after a 30-days unfavorable evolution, he died. It was thought-provoking the absence of mucous lesions in spite of the total extension of the skin lesions. It was difficult the management of this patient in a peripheral hospital without the adequate therapeutic arsenal nor the suitable unit for his care.